Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 244, NWS North Platte, NE

June 26, 2008Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2008, 7:57 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2008, 7:57 PM CDT (00:57 UTC)
Expired
Jun 26, 2008, 8:45 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:00 PM CDTTSTM WND GST 6012 Se Tryon, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 6:04 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2305 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 270057
SVRLBF
NEC113-117-270145-
/O.NEW.KLBF.SV.W.0244.080627T0057Z-080627T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF STAPLETON...
  SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 845 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF RINGGOLD...OR 8 MILES SOUTHEAST OF TRYON...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STAPLETON BY 820 PM CDT...
  GANDY BY 825 PM CDT...
  TARBOZ LAKE BY 830 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4162 10048 4152 10025 4140 10025 4139 10100
      4154 10094
TIME...MOT...LOC 0057Z 272DEG 35KT 4145 10082

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 270117
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT THU JUN 26 2008

NEC113-117-270145-
/O.CON.KLBF.SV.W.0244.000000T0000Z-080627T0145Z/
MCPHERSON NE-LOGAN NE-
816 PM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HIGHWAY 92 MILE MARKER
220...OR 8 MILES WEST OF STAPLETON...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STAPLETON BY 825 PM CDT...
  GANDY BY 830 PM CDT...
  TARBOZ LAKE BY 835 PM CDT...
  HIGHWAY 92 MILE MARKER 240 BY 840 PM CDT...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN SOUTHEAST MCPHERSON 
COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4162 10048 4152 10025 4140 10025 4139 10100
      4154 10094
TIME...MOT...LOC 0116Z 272DEG 30KT 4146 10062

$$

MASEK
000 
WWUS53 KLBF 270127
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT THU JUN 26 2008

NEC117-270137-
/O.CAN.KLBF.SV.W.0244.000000T0000Z-080627T0145Z/
MCPHERSON NE-
827 PM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4140 10070 4162 10048 4152 10026 4151 10025
      4144 10025 4142 10025 4141 10025 4140 10026
TIME...MOT...LOC 0127Z 274DEG 41KT 4144 10040

$$

NEC113-270145-
/O.CON.KLBF.SV.W.0244.000000T0000Z-080627T0145Z/
LOGAN NE-
827 PM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN LOGAN COUNTY...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GANDY...OR NEAR STAPLETON...MOVING EAST AT 47 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN LOGAN COUNTY AT 840 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4140 10070 4162 10048 4152 10026 4151 10025
      4144 10025 4142 10025 4141 10025 4140 10026
TIME...MOT...LOC 0127Z 274DEG 41KT 4144 10040

$$

MASEK
000 
WWUS53 KLBF 270145
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT THU JUN 26 2008

NEC113-270155-
/O.EXP.KLBF.SV.W.0244.000000T0000Z-080627T0145Z/
LOGAN NE-
845 PM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN COUNTY HAS
EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4140 10070 4162 10048 4152 10026 4151 10025
      4144 10025 4142 10025 4141 10025 4140 10026
TIME...MOT...LOC 0145Z 274DEG 41KT 4142 10013

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:26 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 26, 3:26 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUN 26 2008

.DISCUSSION...
...STRONG TO SEVERE WEATHER IS THE MAIN FOCUS TODAY...
LNX WSR-88D RADAR SHOWING SEVERAL BOUNDARIES ACROSS THE REGION.
ITS ONLY A MATTER OF TIME BEFORE THE BOUNDARY LITES UP. 18Z KLBF
SOUNDING SHOWED UNSTABLE CONDITIONS BUT A STRONG CAP AND DRY
CONDITIONS...PW/S LESS THAN AN INCH...HOWEVER THIS WAS ON THE DRY
SIDE OF BOUNDARIES. SURFACE DEW PT JUMPED FROM 48 TO 60S AFTER
A BOUNDARY SURGED NORTH OF THE AIRPORT. MEANWHILE MID LEVEL
WAVE...COLD FRONT...IS PUSHING INTO WESTERN S DAKOTA AND IS RACING
SOUTHEAST. EARLY THIS EVENING ISOLATED TO SCATTERED STORMS ARE
EXPECTED...HOWEVER OVERNIGHT WITH THE HELP OF WAVE RIDING
SOUTHEAST ACROSS N CENTRAL...A MORE WIDESPREAD CONVECTIVE CLUSTER
IS EXPECTED. SEVERE THREATS WILL BE LARGE HAIL AND POSSIBLY
TORNADOES EARLY ON...ESPECIALLY IF A STORM IS NEAR A BOUNDARY.
THEN LARGE HAIL AND WIND OVERNIGHT. BEHIND COLD FRONT TEMPS ALOFT
COOL WITH STEEP LAPSE RATES DEVELOPING. THIS WILL CONTINUE THE
CHANCE FOR WEAKER STORMS TOMORROW AS TEMPERATURES WARM INTO THE
UPPER 70S TO MID 80S.

FOR THE WEEKEND A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE
WESTERN CONUS...AND IS EXPECTED TO PUSH THE THUNDERSTORM ACTIVITY
NORTHEAST OF THE FORECAST AREA. TEMPERATURES ALSO ON THE WAY UP.
HAVE GONE CLOSE TO GUIDANCE WITH LIMITED CLOUDS. IT REMAINS
POSSIBLE FOR THE STRAY THUNDERSTORM TO FORM THIS TIME OF
YEAR...BUT WILL KEEP FORECAST DRY FOR NOW.

NEXT WEEK RIDGE BEGINS TO FLATTENS WITH A RETURN TO AN ACTIVE
PATTERN...ESPECIALLY BY MID WEEK. TEMPERATURES REMAIN SEASONAL
WITH 80S TO MID 90S.

&&

.AVIATION...
SCATTERED STRONG TO SEVERE CONVECTION ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA WILL LEAD TO MVFR CONDITIONS NEAR THE STORMS WITH
CIGS DROPPING BELOW 3KFT AGL AND VSBYS BEING REDUCED IN THE HEAVY
RAIN SHOWERS. HAIL AND WIND THREATS WILL ALSO BE PRESENT TO LIGHT
AIRCRAFT NEAR THESE STORMS. OUTSIDE THE STORM AREAS VFR CONDITIONS
SHOULD BE PRESENT WITH A HIGH CLOUD DECK ASSOC WITH REMNANT
THUNDERSTORMS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK/13
Hazardous weather outlook, Jun 26, 3:26 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUN 26 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-272030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
326 PM CDT THU JUN 26 2008 /226 PM MDT THU JUN 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING AND POSSIBLY INTO THE EARLY
MORNING HOURS. NUMEROUS SURFACE BOUNDARIES WERE MOVING AND
INTERSECTING ACROSS THE SANDHILLS AND CENTRAL NEBRASKA. THE LIFT
ASSOCIATED WITH THESE COLLIDING BOUNDARIES WILL ALLOW THE VERY
UNSTABLE LOW LEVEL AIR TO BE FORCED UPWARD WHERE WIND CONDITIONS
ALOFT WILL BE FAVORABLE FOR ROTATING THUNDERSTORMS. AS A RESULT
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE
POSSIBLE. THE MAIN THREAT AREA LATE THIS AFTERNOON LOOKS TO BE
NEAR NEAR AND EAST OF A LINE FROM BRADY TO MULLEN TO MERRIMAN
WHERE THE MAIN SURFACE BOUNDARY EXISTS.

OTHER ONGOING STORMS WILL MOVE OFF THE HIGHER TERRAIN TO THE WEST
AND MOVE INTO THE PANHANDLE AND SOUTHWEST NEBRASKA...AND MAY ALSO
BE CAPABLE OF PRODUCING SEVERE WIND GUSTS OVER 60 MPH AND LARGE
HAIL. THERE IS ALSO SOME INDICATION A LARGE CLUSTER OF STORMS WILL
MOVE OUT OF SOUTH DAKOTA TOWARD NORTH CENTRAL NEBRASKA DURING THE
EARLY MORNING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY
IN THE DAY...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
FRIDAY...BUT LIMITED INSTABILITY SHOULD LIMIT THE SEVERE WEATHER
THREAT. AS DRIER AND MORE STABLE AIR FILTER IN BEHIND THE FRONT
THUNDERSTORM DEVELOPMENT LOOKS TO BE SUPPRESSED INTO SATURDAY AND
SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE
FIRST OF THE NEXT WEEK AS ANOTHER SYSTEM APPROACHES THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jun 26, 6:26 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 NW BROWNLEE           42.30N 100.64W
06/26/2008  E1.00 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jun 26, 6:35 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             6 NE BROWNLEE           42.35N 100.54W
06/26/2008  E1.75 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jun 26, 7:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             7 SW GRANT              40.77N 101.82W
06/26/2008  E1.00 INCH       PERKINS            NE   PUBLIC

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:05 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas40 min
Jun 26, 7:26 PM CDTSevere Thunderstorm WarningLBFChase, Keith, Perkins49 min
Jun 26, 7:32 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Jun 26, 7:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Logan, Thomas62 min
Jun 26, 7:53 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins52 min
Jun 26, 8:19 PM CDTSevere Thunderstorm WarningLBFLincoln41 min
Jun 26, 8:34 PM CDTSevere Thunderstorm WarningLBFCuster41 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningLBFFrontier48 min
Jun 26, 8:54 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln21 min
Jun 26, 8:58 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup47 min
Jun 26, 9:13 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 26, 9:20 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln40 min
Jun 26, 9:39 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler50 min
Jun 26, 10:02 PM CDTSevere Thunderstorm WarningLBFCuster14 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.